MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) VICTORY XL DR; IMPLANTABLE PACEMAKER PULSE-GENERATOR

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) VICTORY XL DR; IMPLANTABLE PACEMAKER PULSE-GENERATOR
Model Number 5816
Medical Device Problem Codes Failure to Interrogate (1332); Pacemaker Found in Back-Up Mode (1440); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented to the clinic for a scheduled follow up.Upon review, the pacemaker was found in backup vvi mode.The device could not be interrogated.The pacemaker was explanted and replaced.The patient's condition was stable throughout.
 
Additional Manufacturer Narrative
The reported event of device in backup mode was confirmed.The event of failure to interrogate was not confirmed.The pacemaker was returned for analysis.The device had no output signal and battery at end of service (eos) level upon receipt.Device image could not be saved due to low battery voltage.The device code was re-loaded successfully, after replacing the battery, and electrical analysis performed at nominal conditions indicated normal functionality without any interrogation issue.Further analysis of output signal found normal pacing parameters.Backup operation could not be reproduced, and the cause of backup mode could not be determined.During analysis, a failure event was observed which was unrelated to the reported event.Final analysis found via longevity assessment that the device did not meet longevity, indicating premature depletion.Drain current measurements were performed after cutting open the device and replacing the battery indicated current levels were within normal range.Additionally, the device was monitored for several days with load and voltage and current measured were normal.The original battery was analyzed by the manufacturer and results were normal.Despite extensive testing the cause of premature battery depletion could not be determined.

Brand Name
VICTORY XL DR
Common Device Name
IMPLANTABLE PACEMAKER PULSE-GENERATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key18149696
Report Number2017865-2023-52505
Device Sequence Number20488515
Product Code DXY
UDI-Device Identifier05414734009553
UDI-Public05414734009553
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model Number5816
Device Lot NumberP000038408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer03/29/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown